| Model Number |
BEA28-100/I20-40 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Codes |
Aneurysm (1708); Clinical Endoleak (4843)
| Date of Event |
04/18/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially treated on (b)(6) 2018 for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft (bsg) and an afx vela suprarenal.Routine follow-up conducted on 18 april 2024 identified a possible type ib and/or type iiib endoleak.Reintervention completed on 25 april 2024.The initially implanted afx2 bsg was relined with a new afx2 bsg due to the increasing size of the aneurysm, even though there was no obvious type iiib endoleak.The surgeon also embolized the right internal iliac and implanted an afx limb stent graft to cover the potential cause of the possible type ib endoleak and extended the seal to the right external iliac artery.No evidence of any endoleaks were present after the completion of the implant.
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix could not perform an evaluation of the device as the device remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ib endoleak and type iiib endoleak complaints are unconfirmed.The 5mm aneurysm enlargement and additional endovascular procedure complaints are confirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms identified of the reintervention procedure were access site complication (device closure failure), abnormal blood loss (1500cc) and additional endovascular procedure (femoral cutdown, endarterectomy and patch angioplasty).There was decreased pulse in the right foot post operatively which was related to the device closure failure and not an endologix device failure.The final patient status was reported as discharged home on postoperative day two in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date ¿ updated h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.